Alert archive / Michigan / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 53, NWS Detroit, MI
NWS Detroit, MI issued this severe thunderstorm warning at Jun 29, 2000, 2:56 PM EDT for Washtenaw County, Michigan. It was in force for 64 min. 3 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jun 29, 2000, 2:56 PM EDT (18:56 UTC)
- Expired
- Jun 29, 2000, 4:00 PM EDT
- In force
- 64 min
- Issued by
- NWS Detroit, MI
- Area
- Whole counties
County Washtenaw County, MI
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 29, 3:30 PM EDT | Hail 0.75 | Ann Arbor, MI | |
| Jun 29, 3:48 PM EDT | Hail 0.75 | Saline, MI | |
| Jun 29, 4:00 PM EDT | Hail 0.75 | Whittaker, MI |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Detroit, MI (KDTX), launched 12:00Z, 6.9 hours before the alert went out and 62 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- -72 J/kg
- Mixed-layer LCL
- 814 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- -14 m²/s²
- 0-3 km storm-relative helicity
- 33 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
531 WUUS53 KDTX 291856 SVRDTX MIC161-292000- BULLETIN - EAS ACTIVATION/IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 256 PM EDT THU JUN 29 2000 THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WASHTENAW COUNTY IN SOUTHEAST MICHIGAN * UNTIL 400 PM EDT * AT 256 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 3 MILES EAST OF LYNDON TOWNSHIP...OR 15 MILES SOUTH OF HOWELL...MOVING SOUTHEAST AT 30 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... DEXTER AT 310 PM EDT ANN ARBOR AT 330 PM EDT YPSILANTI AT 340 PM EDT WHITTAKER AT 350 PM EDT THIS STORM IS CAPABLE OF PRODUCING HAIL UP TO ONE INCH IN DIAMETER. HAIL OF THIS SIZE MAY DAMAGE WINDOWS...ALUMINUM SIDING...OR VEHICLES...IF ACCOMPANIED BY STRONG WIND GUSTS. STAY INSIDE AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. BGM DJF
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Detroit, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 29, 11:00 AM EDT, 3 hours 56 minutes earlier.
Area forecast discussion, Jun 29, 11:00 AM EDT, 3 hours 56 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 1100 AM EDT THU JUN 29 2000 WILL UPDATE ZONES MAINLY TO REFRESH CURRENT WORDING AND TWEAK WIND SPEEDS SLIGHTLY. VISIBLE IMAGERY ALREADY SHOWING CONVECTIVE CLOUDS POPPING UP WEST OF SOUTHEAST MI. GIVEN CONVECTIVE TEMPERATURES IN THE MID 60S...WITH A STRONG VORTICITY MAXIMUM/LOBE PIVOTING THROUGH THIS AFTERNOON...WITH SUFFICIENT LOW AND MID LEVEL MOISTURE...HAVE LITTLE DOUBT BUT WHAT SHOWERS AND THUNDER WILL POP UP...ENDING BY SUNSET WHEN DYNAMICS WILL HAVE PIVOTED ON THROUGH AND THERMODYNAMICS HAVE WANED. WET BULB ZERO HEIGHTS BETWEEN 7 AND 8 THOUSAND FEET SUPPORT HAIL THREAT FROM THUNDERSTORMS...EXPECT PEA SIZED AND POSSIBLE HALF INCH HAIL. WIND SHEARS ON THE WEAK SIDE FOR ANYTHING VERY ORGANIZED...BUT CELL DOWNDRAFTS COULD PRODUCE WIND GUSTS TO 30 MPH OR SO. PC BASED LIFT PROGRAM PRODUCES CAPES THIS AFTERNOON IN EXCESS OF 2000 JOULES...AFTER INPUTTING IN LOW TO MID 70S TEMPERATURES AND DEW POINTS IN THE UPPER 50S. .DTX...NONE. DWD
In the hours before
Special weather statement, Jun 29, 11:39 AM EDT, 3 hours 17 minutes before
MIZ047>049-053>055-060>063-068>070-075-076-082-083-300000- SEVERE WEATHER OUTLOOK FOR SOUTHEAST LOWER MICHIGAN NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 1139 AM EDT THU JUN 29 2000 ...SEVERE WEATHER POTENTIAL STATEMENT FOR SOUTHEAST MICHIGAN... DISPATCHERS...PLEASE NOTIFY YOUR EMERGENCY MANAGERS IMMEDIATELY. SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED THIS AFTERNOON. SEVERE THUNDERSTORMS ARE NOT EXPECTED...AND SO SPOTTER ACTIVATION WILL PROBABLY NOT BE REQUIRED. HEATING FROM THE STRONG JUNE SUN WILL COMBINE WITH AN UPPER LEVEL DISTURBANCE PIVOTING EAST ACROSS SOUTHEAST MICHIGAN...TO PRODUCE SCATTERED THUNDERSTORMS THIS AFTERNOON. EVEN THOUGH SEVERE THUNDERSTORMS ARE NOT EXPECTED...PEA SIZED HAIL IS A STRONG LIKELIHOOD WITH MOST THUNDERSTORMS THIS AFTERNOON...AND A FEW STORMS COULD PRODUCE HAIL AS LARGE AS A HALF INCH IN DIAMETER. IN ADDITION...WIND GUSTS TO 30 MPH ARE POSSIBLE WITH THE THUNDERSTORMS...ALONG WITH CLOUD TO GROUND LIGHTNING AND BRIEF DOWNPOURS OF RAIN. THUNDERSTORMS WILL BE MOST NUMEROUS FROM 3 PM TO 6 PM...AND WILL HAVE ENDED BEFORE 8 PM. THUNDERSTORM MOVEMENT WILL BE TOWARD THE EAST AROUND 25 MPH. STAY TUNED TO NOAA WEATHER RADIO...OR YOUR FAVORITE MEDIA OUTLET...FOR THE LATEST WEATHER INFORMATION. DWD
The office that day
Everything else NWS Detroit, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 29, 2:58 PM EDT | Severe Thunderstorm Warning | DTX | Macomb | 62 min |
| Jun 29, 3:14 PM EDT | Severe Thunderstorm Warning | DTX | Oakland | 46 min |
| Jun 29, 3:26 PM EDT | Severe Thunderstorm Warning | DTX | Bay | 49 min |
| Jun 29, 3:42 PM EDT | Severe Thunderstorm Warning | DTX | Wayne | 63 min |
| Jun 29, 3:54 PM EDT | Severe Thunderstorm Warning | DTX | Washtenaw | 36 min |
| Jun 29, 3:58 PM EDT | Severe Thunderstorm Warning | DTX | Oakland | 62 min |
| Jun 29, 4:01 PM EDT | Severe Thunderstorm Warning | DTX | Monroe | 59 min |
| Jun 29, 4:16 PM EDT | Severe Thunderstorm Warning | DTX | Lenawee | 44 min |
| Jun 29, 6:02 PM EDT | Severe Thunderstorm Warning | DTX | Saint Clair | 43 min |
| Jun 29, 6:45 PM EDT | Severe Thunderstorm Warning | DTX | Saint Clair | 30 min |
| Jun 29, 7:30 PM EDT | Severe Thunderstorm Warning | DTX | Macomb, Oakland | 60 min |
Nearby
Severe Thunderstorm Warnings in Michigan, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.